MAUDE Adverse Event Report: CARDIAC SCIENCE CORPORATION 9131 DEFIBRILLATION ELECTRODES

CARDIAC SCIENCE CORPORATION 9131 DEFIBRILLATION ELECTRODES
Model Number 9131
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer didn't keep the pads used in the rescue; however, they did keep the pouch which lists the manufacturing date, lot number, and expiration date.Review of complaint records found no other reported problems associated with the lot of pads used in the rescue.Technical and clinical reviews of the rescue data downloaded from the aed were performed and determined the aed functioned correctly in the rescue.The user had pressed the pad onto the adhesive (gel) and the contact between the pad and patient was good enough to allow the aed to detect that pads were attached to the patient.The aed analyzed the patient's rhythm, categorized the rhythm as nonshockable, advised no shock, and then prompted for cpr.Since the pads used in the rescue weren't available for examination, the root cause of the gel coming off the pads is unknown.The cause of the reported problem may have been improper handling of the pads prior to use.
 
Event or Problem Description
The nurse was called to evaluate the condition of a resident who was unresponsive and had ashen skin color.Resident was put to bed and was determined to have apnea and no carotid pulse.Cpr was initiated and the aed was applied.When the pads were removed from the packaging the adhesive on the pads stuck together and had to be peeled apart.The adhesive was applied to the resident's skin and the pad was placed on top of adhesive and pressed onto the adhesive.After analyzing the resident the aed prompted the user to continue cpr.The ems arrived, switched the aed with their own, administered iv meds, and shocked the patient with their aed.The resident was transported to the hospital with cpr still in progress.Customer reported that the patient had expired.

Brand Name
9131 DEFIBRILLATION ELECTRODES
Common Device Name
DEFIBRILLATION ELECTRODES
Manufacturer (Section D)
CARDIAC SCIENCE CORPORATION
500 burdick parkway
deerfield WI 53531 9692
MDR Report Key7401624
Report Number2112020-2018-00008
Device Sequence Number13807239
Product Code MKJ
UDI-Device Identifier00812394020102
UDI-Public00812394020102
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K102496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date05/28/2019
Device Model Number9131
Device Lot Number161110-05
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;